Alert archive / Missouri / Wind Chill Warnings in 2024
Wind Chill Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill warning at Jan 18, 2024, 2:11 PM CST for 17 counties in Missouri. It took effect at Jan 19, 2024, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2024, 2:11 PM CST (20:11 UTC)
- In effect from
- Jan 19, 2024, 6:00 PM CST
- Expired
- Jan 20, 2024, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Andrew County, MO, Atchison County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 158 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531 WWUS43 KEAX 182011 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 211 PM CST Thu Jan 18 2024 KSZ102-190415- /O.CAN.KEAX.WC.A.0001.240120T0000Z-240120T1800Z/ /O.EXT.KEAX.WC.Y.0002.240119T0600Z-240120T1800Z/ Doniphan- Including the cities of Wathena, Elwood, Troy, and Highland 211 PM CST Thu Jan 18 2024 ...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... ...WIND CHILL WATCH HAS BECOME AN ADVISORY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Doniphan County. * WHEN...From midnight tonight to noon CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Krull MOZ001>008-011>017-190415- /O.UPG.KEAX.WC.A.0001.240120T0000Z-240120T1800Z/ /O.NEW.KEAX.WC.W.0002.240120T0000Z-240120T1800Z/ /O.CON.KEAX.WC.Y.0002.240119T0600Z-240120T0000Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Including the cities of Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, and Kirksville 211 PM CST Thu Jan 18 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... ...WIND CHILL WARNING IN EFFECT FROM 6 PM FRIDAY TO NOON CST SATURDAY... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 25 below zero. For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...For the Wind Chill Advisory, from midnight tonight to 6 PM CST Friday. For the Wind Chill Warning, from 6 PM Friday to noon CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ Krull MOZ024-025-190415- /O.NEW.KEAX.WC.W.0002.240120T0000Z-240120T1800Z/ /O.EXT.KEAX.WC.Y.0002.240119T0600Z-240120T0000Z/ Linn MO-Macon- Including the cities of Brookfield, Marceline, Macon, and La Plata 211 PM CST Thu Jan 18 2024 ...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... ...WIND CHILL WARNING IN EFFECT FROM 6 PM FRIDAY TO NOON CST SATURDAY... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Linn MO and Macon Counties. * WHEN...For the Wind Chill Advisory, from midnight tonight to 6 PM CST Friday. For the Wind Chill Warning, from 6 PM Friday to noon CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ Krull KSZ025-057-060-103>105-MOZ020>023-028>033-037>040-043>046-053-054- 190415- /O.CON.KEAX.WC.Y.0002.240119T0600Z-240120T1800Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS- Buchanan-Clinton-Caldwell-Livingston-Platte-Clay-Ray-Carroll- Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO- Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 211 PM CST Thu Jan 18 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of east central and northeast Kansas and central, north central, northwest and west central Missouri. * WHEN...From midnight tonight to noon CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Krull
4 follow-up statements
388 WWUS43 KEAX 190858 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 258 AM CST Fri Jan 19 2024 MOZ001>008-011>017-024-025-192200- /O.CON.KEAX.WC.W.0002.240120T0000Z-240120T1800Z/ /O.CON.KEAX.WC.Y.0002.000000T0000Z-240120T0000Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Linn MO-Macon- Including the cities of Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Brookfield, Marceline, Macon, and La Plata 258 AM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 25 below zero. For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...For the Wind Chill Advisory, from midnight tonight to 6 PM CST Friday. For the Wind Chill Warning, from 6 PM Friday to noon CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ KSZ025-057-060-102>105-MOZ020>023-028>033-037>040-043>046-053-054- 192200- /O.CON.KEAX.WC.Y.0002.000000T0000Z-240120T1800Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Caldwell-Livingston-Platte-Clay-Ray- Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass- Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 258 AM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of east central and northeast Kansas and central, north central, northwest and west central Missouri. * WHEN...From midnight tonight to noon CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
270 WWUS43 KEAX 192057 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 257 PM CST Fri Jan 19 2024 MOZ001>008-011>017-024-025-200500- /O.CON.KEAX.WC.W.0002.240120T0000Z-240120T1800Z/ /O.CON.KEAX.WC.Y.0002.000000T0000Z-240120T0000Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Linn MO-Macon- Including the cities of Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Brookfield, Marceline, Macon, and La Plata 257 PM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 15 below zero. For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...For the Wind Chill Advisory, until 6 PM CST this evening. For the Wind Chill Warning, from 6 PM this evening to noon CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ KSZ025-057-060-102>105-MOZ020>023-028>033-037>040-043>046-053-054- 200500- /O.CON.KEAX.WC.Y.0002.000000T0000Z-240120T1800Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Caldwell-Livingston-Platte-Clay-Ray- Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass- Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 257 PM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of east central and northeast Kansas and central, north central, northwest and west central Missouri. * WHEN...Until noon CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
009 WWUS43 KEAX 200826 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 226 AM CST Sat Jan 20 2024 MOZ001>008-015>017-202200- /O.NEW.KEAX.WC.Y.0003.240121T0000Z-240121T1200Z/ /O.CON.KEAX.WC.W.0002.000000T0000Z-240120T1800Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Grundy-Sullivan-Adair- Including the cities of Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, and Kirksville 226 AM CST Sat Jan 20 2024 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 30 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...For the Wind Chill Warning, until noon CST today. For the Wind Chill Advisory, from 6 PM this evening to 6 AM CST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MOZ011>014-024-025-201800- /O.CON.KEAX.WC.W.0002.000000T0000Z-240120T1800Z/ Holt-Andrew-De Kalb-Daviess-Linn MO-Macon- Including the cities of Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Brookfield, Marceline, Macon, and La Plata 226 AM CST Sat Jan 20 2024 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...For the Wind Chill Advisory, until 6 PM CST this evening. For the Wind Chill Warning, from 6 PM this evening to noon CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ KSZ025-057-060-102>105-MOZ020>023-028>033-037>040-043>046-053-054- 201800- /O.CON.KEAX.WC.Y.0002.000000T0000Z-240120T1800Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Caldwell-Livingston-Platte-Clay-Ray- Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass- Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 226 AM CST Sat Jan 20 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of east central and northeast Kansas and central, north central, northwest and west central Missouri. * WHEN...Until noon CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
854 WWUS43 KEAX 201815 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1215 PM CST Sat Jan 20 2024 MOZ001>008-015>017-210215- /O.EXP.KEAX.WC.W.0002.000000T0000Z-240120T1800Z/ /O.CON.KEAX.WC.Y.0003.240121T0000Z-240121T1200Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Grundy-Sullivan-Adair- Including the cities of Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, and Kirksville 1215 PM CST Sat Jan 20 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... ...WIND CHILL WARNING HAS EXPIRED... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...From 6 PM this evening to 6 AM CST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MOZ011>014-024-025-201915- /O.EXP.KEAX.WC.W.0002.000000T0000Z-240120T1800Z/ Holt-Andrew-De Kalb-Daviess-Linn MO-Macon- Including the cities of Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Brookfield, Marceline, Macon, and La Plata 1215 PM CST Sat Jan 20 2024 ...WIND CHILL WARNING HAS EXPIRED... Winds have relaxed but very cold temperatures, in the single digits, will persist through the remainder of this afternoon. $$ KSZ025-057-060-102>105-MOZ020>023-028>033-037>040-043>046-053-054- 201915- /O.EXP.KEAX.WC.Y.0002.000000T0000Z-240120T1800Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Caldwell-Livingston-Platte-Clay-Ray- Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass- Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 1215 PM CST Sat Jan 20 2024 ...WIND CHILL ADVISORY HAS EXPIRED... Winds have relaxed but very cold temperatures, in the single digits, will persist through the remainder of this afternoon. $$ Kurtz
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill warning went out at Jan 18, 11:35 AM CST, 2 hours 36 minutes earlier. Its key messages:
- Light snow is expected this afternoon and evening. Accumulations up to 1.5" are possible over northern MO with lower amounts toward Interstate 70 and southward.
- Dangerously cold temperatures and wind chills return tonight through Saturday night, with Saturday morning being the coldest period.
- A welcomed warmup to above freezing region-wide still looks on track for early next week.
Area forecast discussion, Jan 18, 11:35 AM CST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1135 AM CST Thu Jan 18 2024
.KEY MESSAGES...
- Light snow is expected this afternoon and evening.
Accumulations up to 1.5" are possible over northern MO with
lower amounts toward Interstate 70 and southward.
- Dangerously cold temperatures and wind chills return tonight
through Saturday night, with Saturday morning being the
coldest period.
- A welcomed warmup to above freezing region-wide still looks on
track for early next week.
&&
.DISCUSSION...
Issued at 350 AM CST Thu Jan 18 2024
Current conditions across the region are defined by temperatures
in the upper 20s to near 30 degrees for most locations (upper
teens over northern Missouri) with a cloud deck around 11,000
feet. The radar is picking up on some returns, but with enough
dry air in the low levels, snow is evaporating before reaching
the surface. The primary surface low that was located over the
OK Panhandle around 6 pm last night has moved eastward into
central Oklahoma with a weak front draped over our forecast
area. The low and front will continue to move off to the east
today, but guidance has trended a bit warmer for this afternoon
as high temperatures should be similar to those of yesterday
(above freezing for areas along and south of the Interstate 70
corridor). Yesterday's high at MCI was 31 degrees, keeping the
streak of freezing or colder days alive at 7 days. As of now the
high for today at MCI is forecast to be 30 degrees, although
the NBM 75th percentile is 33, meaning that it is at least
possible that the streak could end today.
Another mid to upper level trough comes pivoting out of Canada
into the Northern Plains and into the Midwest today and tonight
with a very strong mid to upper level jet streak extending from
Montana into eastern Kansas, providing some solid forcing for
ascent. This is expected to yield a swath of snow over SE South
Dakota/eastern Nebraska/SW Minnesota/NW Iowa by late morning.
This snow will approach the region from the northwest, entering
into far NW Missouri by around 3 pm, and traversing WNW to ESE
through the forecast area through the afternoon and evening
hours, finally exiting the region to the east by around midnight
tonight. Snowfall totals are currently forecast to be up to 1.5"
over far northern MO toward the Iowa border, especially in the
Unionville to Kirksville area. As of now have elected to hold
off on a Winter Weather Advisory, but the 06z HRRR and NAM Nest
does suggest the chance for higher snow totals in these
aforementioned areas, so we will monitor forecast trends. Snow
totals will decrease as you head southward, with only a dusting
to at most 0.5" expected over the KC metro at this time. The
bigger story will be the resurgence of Arctic air pouring back
into the region, with morning lows on Friday likely dropping
below zero for far northern MO and low to mid single digits
elsewhere. Gusty northerly winds should yield wind chills in the
15 to 20 below zero range. Daytime highs on Friday are only
projected to rise into the single digits to teens. With lighter
winds and clearer skies Friday night into Saturday, temperatures
should plunge below zero area wide, with a low around 6 below
zero in KC and as cold as 18 below zero across far northwestern
MO. Even with the lighter winds, wind chills are likely to
range between 15 to 30 below zero. Bitterly cold temperatures
continue Saturday into Saturday night, although temperatures and
wind chills are expected to be a bit warmer on Saturday night
compared to Friday night. As of now we have a Wind Chill
Advisory going into effect region wide at midnight tonight. This
advisory is currently in effect through noon Saturday, with a
Wind Chill Watch in effect from 6 pm Friday through noon
Saturday over far NE KS, and northwest/northern/northeast
Missouri.
As we head into Sunday, guidance suggests we get mid level
ridging building in from the west, sending high temperatures
into the mid 20s to lower 30s. By Monday and Tuesday, models
project troughing in place over the Desert Southwest into
Northern Mexico, with southwesterly flow aloft over our forecast
area. This should lead to increased warm air and moisture
advection, allowing for temperatures to rise into the upper 30s
to lower 40s and bringing chances for light rain (possibly some
light mixed precip Monday morning).
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1135 AM CST Thu Jan 18 2024
Light snow showers will enter the area at around 0z tonight with an
oncoming system from the northwest bringing down a frontal boundary.
Expecting visibilities to drop to IFR with these snow showers. After
the passage of the snow showers, expecting winds to be initially
gusty before slightly calming going into the morning tomorrow.
Ceilings will lift back to MVFR during this time as well.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Chill Advisory from midnight tonight to noon CST Saturday
for MOZ020>025-028>033-037>040-043>046-053-054.
Wind Chill Advisory from midnight tonight to 6 PM CST Friday
for MOZ001>008-011>017.
Wind Chill Watch from Friday evening through Saturday morning
for MOZ001>008-011>017.
KS...Wind Chill Advisory from midnight tonight to noon CST Saturday
for KSZ025-057-060-103>105.
Wind Chill Advisory from midnight tonight to 6 PM CST Friday
for KSZ102.
Wind Chill Watch from Friday evening through Saturday morning
for KSZ102.
&&
DISCUSSION...Williams
AVIATION...GertonsonHazardous weather outlook, Jan 18, 5:15 AM CST, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 515 AM CST Thu Jan 18 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 515 AM CST Thu Jan 18 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight light snowfall is expected mainly north of I-70 Thursday night. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Bitterly cold temperatures return for Friday and Saturday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:06 AM CST | Wind Chill Watch | EAX | Adair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more | 11 hr |
Nearby
Wind Chill Warnings in Missouri, 2024Every wind chill warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.